Wyoming, 2017

Damaging Winds and Lightning Strike in Wyoming, June 27, 2017

June 27, 2017 · NWS RIW · 8 events in 6 counties and zones

A shortwave moved across western and central Wyoming on the afternoon of June 27th. There were very large dew point depressions that led to the formation of high based thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A shortwave moved across western and central Wyoming on the afternoon of June 27th. There were very large dew point depressions that led to the formation of high based thunderstorms. These thunderstorms led to many severe wind gusts, some of which produced damage. The hardest hit area was Worland where wind gusts as high as 69 mph blew down many trees and power lines. In Natrona County, a pine tree was blown over on a car in downtown Casper. Reports of wind gusts of 59 mph or greater were also reported in Big Horn, Fremont, Hot Springs Counties and Johnson Counties. In Yellowstone, a lightning strike damaged 2 cars. No injuries were reported however.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 27, 10:35 AM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 27, 10:35 AM MST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1135 AM MDT Tue Jun 27 2017

.SHORT TERM...(Today through Thursday night)

Imagery shows ridge/trof pattern continuing from west to east across
the CONUS with ridge axis passing into the High/Cntrl Plains and an
upstream embedded SW trof now moving through OR/WA and headed toward
WY. As the ridge breaks down and is pushed out of the way, the storm
pattern will morph into a period of seasonally strong upper lvl
northwesterly flow aloft (generally not a good pattern for nice
weather in WY). SFC has high P breaking down as a lee trof forms
over nrn/cntrl WY. A few showers/storms moving across the far wrn
border with ID.

Today and tonight, the upper ridge continues to translate eastward
into the Central Plains with lower P over wrn WY redirecting SFC
flow into the FA from the e and se. Deeper moisture return now on
its way into nwrn WY as the ridge axis passes through the ern CWA
and into the cntrl High Plains while flow begins to flatten ahead
of/with the approach of the embedded SW trof/jet streak.
Additionally, lee side low P develops across the SFC over cntrl WY
while low to mid lvl moisture continues to slowly fill ern WY from
the se. Through this morning, the embedded upper level SW will ride
through the flow w of the ridge axis, across nwrn WY along with a
SFC front. Scattered showers and thunderstorms will quickly move
into/through the Yellowstone area (more isolated to the south) at 30
to 40 kts with relatively light rainfall...small hail and very gusty
winds that could border on severe at times from mid-day on. With
seasonally warm/hot temperatures continuing early on, dpt
depressions will be in the 50 to 60 deg range with DCAPE running
1000-1500 in the early afternoon across nrn WY...supporting some
strong to severe wind gusts from the convection...particularly
across the Big Horn Basin and adjacent foothills/mountains. Later
this afternoon and through the evening period, increasing moisture
from the west along with decreasing post frontal temps over nrn WY
will increase RH values and lower LCLs. Heavy rain and hail will
then become more likely as evening nears while MLCAPE ranges from
800 to 1200 J/KG. Somewhat less wind threat can then be expected
over Yellowstone...then eastward across the Big Horn Basin through
the late afternoon/evening period. Heaviest rain of the day/night,
with a few possible severe storms, may occur this evening across nrn
WY...with the storm environment over Johnson County providing better
conditions conducive to marginally severe hail and strong (wet)
downburst winds. Possible moderate to heavy rain to continue with
the passage of the upper SW trof through at least midnight across
nern WY. Otherwise a few terrain induced showers will persist
overnight across the Yellowstone area.

Wednesday, post upper trof/sfc frontal early with fast moving nearly
zonal flow aloft and a seasonally strong e/w jet across srn WY. As
lowering pressure to the south and mesoscale high P over the nrn FA
forms through the morning/afternoon, LL flow will turn back out of
the s to sw. Brisk flow and cooling aloft along with with an
approaching embedded SW/jet streak will keep decent instability,
forcing and dynamics over the nrn half of WY. With some low to mid
level moisture still retained across nrn WY from the previous
day's/night's precipitation, showers and thunderstorms will have
another chance for initiation, by mid-day, for a few fast moving
wind producers across the Big Horn and possibly the Wind River Basin
(later after a front passes through. Possible isolated strong/severe
from Big Horn County through Johnson County. Showers and isolated
thunder continue through the overnight period until the SW trof axis
moves east of the FA near sunrise Thursday morning.

Thursday, will be post frontal and under good nw flow aloft with yet
another SW trof on its way into/across the FA from the north by mid-
day. Frontogenesis will be ongoing across MT early before crossing
through WY late in the afternoon. Cooler conditions from top to
bottom will limit CAPE and overall instability, however shear along
and ahead of the front will be high. Isolated to widely scattered
storms can be expect to move quickly across WY...pushing strong wind
gusts out ahead of the thunderstorms along with brief heavy rain and
hail within the storms. Strongest storms of the day look to be across
Fremont/Natrona and perhaps srn Johnson county. Again, with the
upper SW trof still moving through the FA Thursday night along with
cooling temps aloft, showers/isolated storms will continue through
the overnight period.

.LONG TERM...(Friday through Independence Day)

Overview...Cool conditions with slight chances of showers and
thunderstorms will linger across the north and central on Friday,
while dry and warmer weather prevails across the southwest and far
west.  Warmer conditions, slight chances of showers and
thunderstorms across the northern third of Wyoming will prevail over
the weekend.  Mainly dry conditions with above normal temperatures
(highs in the 90s in the lower central basins) will prevail Monday
and Independence Day.

Discussion...Friday morning begins with upper trough over the
northern and central plains, upper ridge along roughly 120W, NW flow
across Wyoming.  Surface high pressure over the northern High Plains
will keep stationary frontal boundary banked up against the east
slopes of the Continental Divide, with upslope N-NE winds.  This
will result in some afternoon thunderstorms developing over or near
the high terrain with SE storm motion.  Flow over the west and
central U.S. deamplifies over the weekend with both GFS and Ecmwf
showing a Pacific shortwave in westerly flow translating the area
Saturday night-Sunday morning, the GFS faster than the Ecmwf. Higher
CAPES, and more organized, stronger storms are expected to remain
east of the area on both Saturday and Sunday, with mainly some high-
based gusty wind producers expected over northern Wyoming mainly
late Saturday and Saturday night.  Upper ridge translates east
across area on Monday for dry weather, with upper flow backing on
Independence Day as ridge strengthens over the southern/central
Plains and upper trough deepens across western Canada.  Both GFS and
Ecmwf show 1000-500mb thicknesses increasing to 586 dam Tuesday.
Forecast brings temperatures closer to MEX and ECE MOS numbers
during this period with the model blend output still a bit too cool.
The MOS numbers put the lower basin highs in the mid 90s both
Monday and Independence Day.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)

A low pressure system is currently moving through southern MT and
northern WY this afternoon.  An initial line of weak showers and
isolated thunderstorms with some very gusty W to NW wind, currently
from about KBYG SW to KRKS, is moving eastward through the area.
Stronger thunderstorms have now entered NW WY associated with the
colder core of the system, and they are moving eastward as well.
These storms are producing heavy rain, some small hail, frequent
lightning, and outflow wind over 40 kts.  Expect the higher terrain
to be obscured at times with the lowered ceilings and precipitation.
 As the afternoon continues, the storms are expected to strengthen
across the northern half of the area, with the primary threat being
moderate size hail around 1 inch and wind gusts potentially over 50
kts.  Breezy to windy conditions can be expected this afternoon and
evening, mainly from the west, then switching to the north around
00Z at some locations due to outflow from storms and the progression
of the overall system.  Expect brief MVFR/IFR conditions at many
terminals due to the storminess.  VFR conditions then expected after
03Z except for MVFR with lingering showers.  Another disturbance
will impact the area Wednesday afternoon and evening.

&&

.FIRE WEATHER...
Issued AT 104 AM MDT Tue Jun 27 2017

All fuels are currently in green-up and below critical levels for
all locations. Fire danger remains low across all mountain
areas...but will continue somewhat elevated in the afternoons across
the lower elevations east of the Divide and over portions of
southern WY. These areas with elevated fire concerns will generally
coincide with low afternoon RH values and/or gusty winds...today
through Thursday. Winds will become west to northwest 15 to 30 mph
today...west to northwest 10 to 25 on Wednesday...and north to
northwest 5 to 20 on Thursday...all days with higher gusts in the
afternoons and especially near stronger showers/storms...especially
today. Showers and isolated thunderstorms move into/through the area
early this morning and continue across the area through tonight.
These isolated to scattered storms will be quickly moving across the
northern half of Wyoming from west to east, producing little
rainfall through the mid-day hours with strong gusty outflow winds
of 40 to 60 mph possible at times. Then, by late this afternoon and
through the evening, potential brief heavy rainfall and large hail
will be possible...especially across portions of north central and
northeastern Wyoming. This unstable pattern will continue through
Thursday night. Smoke dispersion will be good to excellent each
afternoon and evening.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Braun
LONG TERM...Meunier
AVIATION...McDonald
FIRE WEATHER...Braun
Hazardous weather outlook, Jun 27, 1:13 AM MST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
213 AM MDT Tue Jun 27 2017

WYZ001>020-022>030-281100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
213 AM MDT Tue Jun 27 2017

...A flood warning remains in effect for a portion of the Green
River in southwestern Wyoming...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

Isolated (south and central Wyoming) to scattered thunderstorms
across northern Wyoming. Some storms may be strong to severe
across northern Wyoming producing brief heavy rain, wind gusts of
50 to 60 mph and hail to one inch this afternoon and evening.

Minor flooding will continue along the Green River near La Barge
and along the Big Horn River. Please see flood warning for the
Green River for the latest information.

Additionally, very warm, dry and breezy to windy conditions will
bring elevated fire danger to portions of central and southern
Wyoming.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wednesday and Thursday...Isolated to scattered thunderstorms
mainly across northern and central Wyoming. Some storms may be
strong, producing wind gusts of 40 to 50 mph and small hail each
afternoon and evening.

Friday and Saturday...Isolated thunderstorms across north and
central Wyoming.

.SPOTTER INFORMATION STATEMENT...Please report wind damage or
gusts in excess of 50 mph and hail of penny size or larger.

In the hours before

Special weather statement, Jun 27, 9:56 AM MST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Riverton WY
1056 AM MDT TUE JUN 27 2017

WYZ001-012-013-271730-
Yellowstone National Park-Jackson Hole-Teton and Gros Ventre
Mountains-
1056 AM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TETON COUNTY UNTIL 1130
AM MDT...

At 1055 AM MDT, Doppler radar was tracking a strong thunderstorm near
Gibson Meadows, which is 9 miles west of South Entrance, moving east
at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  South Entrance around 1110 AM MDT.
  Lewis Falls around 1115 AM MDT.
  Heart Lake around 1125 AM MDT.

Other locations impacted by this storm include Phantum Campsite,
Flagg Ranch Village and Lizard Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near any lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4398 11089 4423 11100 4454 11043 4404 11024
TIME...MOT...LOC 1655Z 254DEG 36KT 4412 11087

13
Special weather statement, Jun 27, 9:58 AM MST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Riverton WY
1058 AM MDT TUE JUN 27 2017

WYZ012-013-271730-
Jackson Hole-Teton and Gros Ventre Mountains-
1058 AM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TETON COUNTY UNTIL
1130 AM MDT...

At 1057 AM MDT, Doppler radar was tracking a strong thunderstorm over
Driggs, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Mount Moran around 1115 AM MDT.
  Moran Bay and Leigh Lake around 1120 AM MDT.
  Colter Bay Village around 1125 AM MDT.

Other locations impacted by this storm include Grand Targhee Resort,
Jenny Lake Campground, Teton Campground, Gros Ventre Campground,
Targhee Village Golf Course, Signal Mountain Lodge, Jackson Lake
Lodge, Teton Mountain Lodge, Jackson Hole Airport and Signal Mountain
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4396 11105 4413 11064 4413 11062 4366 11032
      4355 11104
TIME...MOT...LOC 1657Z 242DEG 46KT 4376 11111

13
Special weather statement, Jun 27, 10:18 AM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Riverton WY
1118 AM MDT TUE JUN 27 2017

WYZ012-013-271745-
Jackson Hole-Teton and Gros Ventre Mountains-
1118 AM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY UNTIL
1145 AM MDT...

At 1117 AM MDT, Doppler radar was tracking a strong thunderstorm near
Teton Pass, which is 11 miles northwest of Jackson, moving east at 30
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Wilson and Rendezvous Peak around 1125 AM MDT.
  Jackson, Teton Village and Phelps Lake around 1135 AM MDT.
  Moose and Gros Ventre Junction around 1140 AM MDT.
  Kelly around 1145 AM MDT.

Other locations impacted by this storm include Teton County
Fairgrounds, Gros Ventre Campground, Jackson Hole Golf And Tennis
Club, Wilson Public Schools, Teton County Library, Trail Creek
Campground, Coal Creek Campground, Jackson Hole Christian Academy,
Teton Mountain Lodge and Jackson Hole Middle School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4364 11105 4375 11055 4344 11050 4345 11105
TIME...MOT...LOC 1717Z 265DEG 28KT 4355 11097

13
Special weather statement, Jun 27, 10:42 AM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Riverton WY
1142 AM MDT TUE JUN 27 2017

WYZ001>003-012-013-271830-
Cody Foothills-Yellowstone National Park-Jackson Hole-Teton and Gros
Ventre Mountains-Absaroka Mountains-
1142 AM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT...CENTRAL
PARK AND CENTRAL TETON COUNTIES UNTIL 1230 PM MDT...

At 1140 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pahaska to near Moran Junction.
Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Wapiti around 1210 PM MDT.
  Togwotee Pass around 1220 PM MDT.
  Pinnacle Buttes around 1230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Jackson Lake or Buffalo Bill Reservoir, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Donot be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4368 11094 4461 11001 4461 10910 4371 10989
      4373 10999 4371 11001
TIME...MOT...LOC 1740Z 270DEG 31KT 4454 10981 4383 11052

McDonald
Special weather statement, Jun 27, 10:58 AM MST, 57 minutes before
Special Weather Statement
National Weather Service Riverton WY
1158 AM MDT TUE JUN 27 2017

WYZ002-012>016-271845-
Wind River Mountains West-Upper Wind River Basin-Wind River Mountains
East-Jackson Hole-Teton and Gros Ventre Mountains-Absaroka Mountains-
1158 AM MDT TUE JUN 27 2017

...SPECIAL WEATHER STATEMENT...

At 1157 AM MDT, Doppler radar was tracking a strong thunderstorm
8 miles southeast of Moran Junction, moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Togwotee Pass around 1225 PM MDT.
  Pinnacle Buttes around 1235 PM MDT.

Other locations impacted by this storm include Gros Ventre
Campground, Crystal Creek Campground, Pinnacle Campground,
Brooks Lake Campground, Turpin Meadow Campground and Brooks
Lake Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4344 11082 4393 11064 4392 10974 4341 10988
TIME...MOT...LOC 1757Z 269DEG 35KT 4373 11043

McDonald
Special weather statement, Jun 27, 11:53 AM MST, 2 minutes before
Special Weather Statement
National Weather Service Riverton WY
1253 PM MDT TUE JUN 27 2017

WYZ019-026-028-030-271930-
Upper Green River Basin-East Sweetwater County-Green Mountains and
Rattlesnake Range-Rock Springs and Green River-
1253 PM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SWEETWATER COUNTY
UNTIL 130 PM MDT...

At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Eden, which is 13 miles south of Farson, moving east
at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Boars Tusk and Killpecker Dune Field around 110 PM MDT.

LAT...LON 4180 10949 4197 10956 4221 10896 4181 10881
TIME...MOT...LOC 1853Z 254DEG 40KT 4191 10943

13

The radar

The Riverton/Lander radar (KRIW), 113 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
June 27, 11:55 AM MST
Where
Fremont County, Dubois Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
43.550, -109.700

A wind gust of 64 mph was reported at the DuBois airport.

Thunderstorm Wind, Washakie

When
June 27, 12:55 PM MST to 1:50 PM MST
Where
Washakie County, 0.76 mi ESE of Worland to 11.43 mi ENE of Ten Sleep
Measured
60 kt (69 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
44.017, -107.955

The Worland airport reported a thunderstorm wind gust to 69 mph. This led to many trees and power lines being blown down in the city of Worland. The hardest hit areas were between South 10th and South 15th street as well as between Culbertson and Washakie Streets. A gust of 65 mph was measured at the Leigh Creek RAWS site.

Thunderstorm Wind, Natrona

When
June 27, 1:00 PM MST
Where
Natrona County, 1.23 mi N of Casper
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.848, -106.319

A trained spotter reported a tree blown down on a car in downtown Casper.

Thunderstorm Wind, Big Horn

When
June 27, 1:10 PM MST
Where
Big Horn County, Greybull Arpt
Measured
51 kt (59 mph) estimated gust
Reported by
ASOS
Coordinates
44.520, -108.080

A 59 mph wind gust was recorded at the Greybull airport.

Lightning, Park

When
June 27, 1:12 PM MST
Where
Park County, 19.72 mi SSW of Norris
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
44.460, -110.830

The Park Service reported two cars were damaged by a lightning strike in the Old Faithful Parking Lot. No injuries were reported.

Thunderstorm Wind, Hot Springs

When
June 27, 1:22 PM MST
Where
Hot Springs County, Kirby
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
43.800, -108.180

A weather station in Kirby reported a wind gust of 63 mph.

Thunderstorm Wind, Fremont

When
June 27, 3:22 PM MST
Where
Fremont County, (Lnd)hunt Fld Lander
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
42.820, -108.730

The Lander airport had a wind gust of 66 mph.

Thunderstorm Wind, Natrona

When
June 27, 3:26 PM MST
Where
Natrona County, (Cpr)natrona Co Arpt
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
42.900, -106.470

The ASOS at the Casper Airport reported a wind gust of 64 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2017Every state in 2017This day in weather historyWarnings in Wyoming, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699163, 699164, 699172, 699165, 699175, 699170, 699174, 699173.